MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYSTEM HEAD LOW OFFSET 43MMX16MM; SHOULDER JOINT METAL PROSTHESIS

TORNIER S.A.S. TORNIER FLEX SHOULDER SYSTEM HEAD LOW OFFSET 43MMX16MM; SHOULDER JOINT METAL PROSTHESIS
Model Number DWF043
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abscess (1690)
Date of Event 12/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a revision surgery: patient underwent i&d (incision and drainage) and implant removal.Subject id: (b)(6).
 
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event (infection) could be confirmed.The device was not returned but evidences were provided based on the reported data in the clinical study.Since data and x-rays were provided, the opinion of the medical expert was requested and stated as following: since there¿s no date on it is difficult to comment on it.Nevertheless the amount of humeral bone loss is significant, so is the space between the one and the lateral aspect of the proximal humerus.That is suspect for (septic) loosening.The swelling, positive culture and earlier implant loosening as reported on the ct-scan are in line with periprosthetic joint infection.In retrospect, the preoperative images show bone loss that may be attributed to infection.More information as well as the affected device must be available in order to determine the exact root cause of the alleged failure.A device inspection was not possible since the affected device was not returned, and no other evidences were provided for investigation.The batch record could not be reviewed because the affected device was not returned, and the lot number was not communicated.More information as well as the affected device must be available in order to determine the exact root cause of the alleged failure.However, based on the clinical opinion on the potential risk of infection caused by sterile packed stryker implants and instruments, ¿any kind of surgery bears the risk of infection.In trauma and orthopedic surgery with external or internal fixation implants or endoprostheses the infection risk varies between 0.5 % and 5 %, exceptionally up to 10 % and beyond, mainly depending on the respective surgical procedure and the typical patient population.¿ a review of the labeling did not indicate any abnormalities.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
TORNIER FLEX SHOULDER SYSTEM HEAD LOW OFFSET 43MMX16MM
Common Device Name
SHOULDER JOINT METAL PROSTHESIS
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13342731
Report Number3000931034-2022-00010
Device Sequence Number4164539
Product Code KWS
UDI-Device Identifier03700434021974
UDI-Public03700434021974
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K122698
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDWF043
Device Catalogue NumberDWF043
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/29/2021
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date01/25/2022
Supplement Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age54 YR
Patient SexFemale
Patient Weight95 KG